MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD MICROTAINER® MAP K2EDTA 1.0 MG; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD MICROTAINER® MAP K2EDTA 1.0 MG; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 363705
Medical Device Problem Code Coagulation in Device or Device Ingredient (1096)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using tube micro k2 edta lav map ce that there there were clotting/micro clots/fibrin clots.This occurred 10 times.The following information was provided by the initial reporter: short description: samples coagulation.When did the incident occur? after use.After sampling, some tubes show coagulation and clotting.
 
Additional Manufacturer Narrative
The following fields have been updated with additional information: d4.Medical device lot #: updated to 2139564 from clarification provided by complainant.D4.Medical device expiration date: updated to 30-nov-2023 from clarification provided by complainant.D10.Device available for eval- yes.D10.Returned to manufacturer on: 04-jan-2024.H3.Device returned to manufacturer- yes.H3.Device eval by manufacturer- yes.H4.Device manufacture date: updated to 19-may-2022 from clarification provided by complainant.H.6.Investigation summary: bd had received 12 samples and 0 photos for investigation.The returned samples were tested but due to a reagent issue, the results were not conclusive.Therefore, 45 retention samples from bd inventory were visually inspected with no issues observed.Additionally, 5 retention samples were further analyzed for edta content and all were within specification.Complaints for sample quality are under statistical control for the month of august 2023.At this time, further testing is not indicated.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode clotting.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.Bd quality will continue to monitor sample quality complaints.
 
Event or Problem Description
It was reported that while using tube micro k2 edta lav map ce that there were clotting/micro clots/fibrin clots.This occurred 10 times.The following information was provided by the initial reporter: short description: samples coagulation when did the incident occur? after use after sampling, some tubes show coagulation and clotting.

Brand Name
BD MICROTAINER® MAP K2EDTA 1.0 MG
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17555684
Report Number1917413-2023-00804
Device Sequence Number17053891
Product Code JKA
UDI-Device Identifier00738743007085
UDI-Public00738743007085
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2023
Device Catalogue Number363705
Device Lot Number2139564
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2023
Supplement Date Received by Manufacturer01/05/2024
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date01/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown